MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported leakage, the priming solution could not be pumped into the oxygenator and fill the chamber, which were filled with amounts of bubbles.Then a new device was replaced to complete the operation.The procedure was completed successfully.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A3b: gender: requested, not provided.A4: weight: 5.5kgs.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: contact: requested, unknown.E1: telephone number: requested, unknown.G4: pma/510(k): k130280.The provided images of the actual sample revealed the following: the oxygenator was not filled with blood, and air was mixed in.The oxygenator was tinted red up to the upper part of the filter, indicating that the actual sample was previously filled completely with blood.There was no blood flowing through the purge line.Visual inspection of the actual sample did not identify any anomalies such as breakage that could result in air ingress.The actual sample underwent cleaning and was subjected to the air bubble removal performance test.It was installed into a circuit consisting of tubing and filled with saline solution.The saline solution was then replaced with bovine blood.During circulation with a flow rate of 1.5l/min, the priming process was successfully completed without any air mixing in.Subsequently, while circulating bovine blood under the following conditions, 10 ml of air was introduced into the actual sample from the blood inlet port side.It was observed that no air flowed out from the oxygenator through the filter.(*note: an arterial filter is connected to the blood outlet port side to check if air flowing out to the oxygenator and the arterial filter.) [blood conditions] hb: 12 g/dl, temperature: 37°c [circulation conditions] blood flow rate: 0.5 l/min, 1.0 l/min, and 1.5 l/min.Back pressure: 200 mmhg.Simulation test based on the provided image of the actual sample during use, where no blood flow was observed through the purge line, it was thought that the purge line was closed.The ifu of this product states in the priming procedure section, "remove the air while opening the purge line." to assess the ease of air removal depending on whether the purge line is open or closed, the following simulation test was conducted.Air was intentionally injected into the oxygenator after priming was completed, and then bovine blood was circulated at a flow rate of 1.5 l/min.It was confirmed that air escaped from the purge line when the purge line was open.Conversely, when the purge line was closed, no air escaped, thus replicating the situation observed during the event.The manufacturing record and the shipping inspection record of the actual sample no anomaly was found in them.Past complaint file of the involved product code/lot no similar complaint was received.Manufacturing date: december 4, 2023 expiration date: november 30, 2026 cause of occurrence/conclusion based on the investigation results, no anomalies that would result in air mixing into the actual sample were observed.Based on the provided images, it was inferred that discharging air was difficult because the purge line was closed.As no issues were identified in the actual sample, the exact cause could not be determined conclusively.Relevant ifu reference: "after priming, if air bubbles continue to appear, identify the cause and make necessary corrections.Remove the air while opening the purge line." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20189693
Report Number9681834-2024-00159
Device Sequence Number18160056
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)261130(10)231204
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number231204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale